Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 42, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 24, 2007, 3:19 PM EDT for Pender County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2007, 3:19 PM EDT (19:19 UTC)
- Expired
- Jun 24, 2007, 4:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Pender County, NC
The radar
The Wilmington radar (KLTX), 59 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KILM 241920
SVRILM
NCC141-242000-
/O.NEW.KILM.SV.W.0042.070624T1919Z-070624T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
319 PM EDT SUN JUN 24 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 400 PM EDT
* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR POINT CASWELL
AND ROOKS...AND MOVING SLOWLY SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THE BOROUGH BY 330 PM...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3436 7798 3440 7817 3446 7818 3446 7817
3447 7818 3454 7825 3458 7809
$$2 follow-up statements
000
WWUS52 KILM 241942
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
335 PM EDT SUN JUN 24 2007
NCC141-242000-
/O.CON.KILM.SV.W.0042.000000T0000Z-070624T2000Z/
PENDER NC-
335 PM EDT SUN JUN 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR WESTERN PENDER COUNTY...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS CLUSTER OF STORMS WAS LOCATED
OVER THE WESTERN HALF OF PENDER COUNTY BETWEEN POINT CASWELL...WARDS
CORNER TO NEAR BURGAW....MOVING SLOWLY SOUTHEAST AT 5 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3436 7798 3440 7817 3446 7818 3446 7817
3447 7818 3454 7825 3458 7809
$$
RGZ000
WWUS52 KILM 242001
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
358 PM EDT SUN JUN 24 2007
NCC141-242008-
/O.EXP.KILM.SV.W.0042.000000T0000Z-070624T2000Z/
PENDER NC-
358 PM EDT SUN JUN 24 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PENDER COUNTY
EXPIRES AT 400 PM EDT...
AT 356 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE. ALTHOUGH THE
THREAT OF SEVERE STORMS HAS ENDED...STRONG STORMS WILL CONTINUE
ACROSS WESTERN PENDER COUNTY CAPABLE OF PRODUCING SMALL
HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN.
IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3436 7798 3440 7817 3446 7818 3446 7817
3447 7818 3454 7825 3458 7809
$$
RGZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:13 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 24, 3:13 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 313 PM EDT SUN JUN 24 2007 .SYNOPSIS... BERMUDA HIGH PRESSURE WILL BUILD WEST INTO THE CAROLINAS THROUGH THE UPCOMING WEEK. A WEAK FRONT WILL APPROACH THE AREA TOWARD THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... PLENTY OF SMALL SCALE BOUNDARIES WILL CONTINUE TO SPARK CONVECTION THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS. MODERATE TO HIGH INSTABILITY PER MODIFIED SOUNDINGS ALONG WITH HIGH CAPE VALUES SUPPORT A FEW STRONG TO POSSIBLY SVR TSTMS ESPECIALLY WHERE THERE ARE BOUNDARY INTERACTIONS. CONVECTION WILL WIND-DOWN LATER THIS EVENING. POTENTIAL FOR PATCHY FOG EXISTS OVERNIGHT... OTHERWISE FOLLOWED MET NUMBERS FOR THE MIN TEMPERATURES. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... BERMUDA HIGH PRESSURE CONTINUES TO ESTABLISH ITSELF AT THE SURFACE WITH A STRENGTHENING RIDGE ALOFT. LARGELY A PERSISTENCE FORECAST BUT WILL DO WITHOUT ANY POPS ON TUE AS THE UPPER RIDGE IS THE STRONGEST THEN. MAV STILL SEVERAL DEGREES WARMER THAN MET WITH INLAND MAX TEMPS AND I WILL CONTINUE TO SPLIT THE DIFFERENCE. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... SFC HIGH AND RIDGING ALOFT WILL EXIST OVER THE AREA IN THE BEGINNING OF THE LONG TERM PERIOD...ALLOWING FOR ONLY A SLIGHT CHANCE OF AFTN SHOWERS OR TSTMS ASSOCIATED WITH THE SEA BREEZE. BY THURSDAY RIDGE FLATTENS OUT AS MID LEVEL TROUGH PROGRESSES EASTWARD OVER THE OHIO VALLEY. THIS WILL INCREASE THE CHC OF AFTN CONVECTION SLIGHTLY. THE BEST CHANCE FOR PCP COMES WITH A COLD FRONT BY THE EARLY PART OF THE WEEKEND. THE MID LEVEL TROUGH WILL HELP PUSH THIS COLD FRONT INTO THE SOUTHEAST ON SATURDAY...WITH GREATEST CHANCES OF PCP ASSOCIATED WITH FRONT FOR LATE FRIDAY THROUGH SATURDAY. TEMPS WILL PERSIST AROUND 70 FOR MINS AND NEAR 90 FOR MAXS THROUGH THE END OF THE WEEK. MOVING INTO THE WEEKEND TEMPS WILL GRADUALLY COOL IN RESPONSE TO CLOUD COVER AND COLD FRONT. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... ISOLATED TO SCATTERED CONVECTION POSSIBLE ALONG THE SEA BREEZE WITH GOOD CAPES...BUT MOISTURE IS LACKING. LIKEWISE WESTERN TERMINALS WILL SEE SOME SCATTERED CONVECTION THIS AFTERNOON. WENT MORE PESSIMISTIC WITH THE FOG TONIGHT. THINK WE WILL SEE IFR/LIFR FOR ALL TERMINALS...DISSIPATING FAIRLY RAPIDLY AFTER SUNRISE. SCATTERED THUNDERSTORMS POSSIBLE THURSDAY. && .MARINE... HIGH PRESSURE OFF THE COAST WILL DICTATE THE WEATHER CONDITIONS ACROSS THE WATERS THROUGH TONIGHT. SPEEDS WILL BE AROUND 10 KTS THROUGH THE OVERNIGHT...EXCEPT NEAR THE COAST THIS EVENING AS A RESULT OF THE SEA BREEZE. WAVES WILL RANGE FROM 2-3 FT AWAY FROM THE COAST AND 1-2 FT NEAR SHORE. BERMUDA RIDGE WILL MAINTAIN THIS BENIGN SOUTHERLY FLOW THROUGH WEDNESDAY. WINDS AND SEAS START INCREASING ON THURSDAY AND INTO FRIDAY FORECASTING UP TO 5 FT IN OFF SHORE WATERS BY FRI AS GRADIENT TIGHTENS AHEAD OF COLD FRONT FORECAST TO MOVE THROUGH THE LOCAL WATERS ON SATURDAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SRP SHORT TERM...RAS LONG TERM...RGZ AVIATION...DL
Hazardous weather outlook, Jun 24, 9:30 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 930 AM EDT SUN JUN 24 2007 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-251330- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 930 AM EDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY. THE THUNDERSTORMS CAN PRODUCE WIND GUSTS IN EXCESS OF 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...MINOR FLOODING ACROSS POOR DRAINAGE AREAS... AND POSSIBLY SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-251330- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 930 AM EDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 29
In the hours before
Special weather statement, Jun 24, 12:51 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1251 PM EDT SUN JUN 24 2007 NCZ100-241745- BRUNSWICK- 1251 PM EDT SUN JUN 24 2007 ...STRONG THUNDERSTORM WILL AFFECT SOUTHEAST BRUNSWICK COUNTY... AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM BOILING SPRINGS TO SOUTHPORT. THIS THUNDERSTORMS WAS MOVING VERY LITTLE. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...WINDS GUSTS OF 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. RESIDENTS SHOULD REMAIN INDOORS UNTIL THIS STORM DISSIPATES. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. SRP
Special weather statement, Jun 24, 1:20 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 120 PM EDT SUN JUN 24 2007 NCZ100-241830- BRUNSWICK- INCLUDING THE CITIES OF...LELAND...SHALLOTTE 120 PM EDT SUN JUN 24 2007 ...VERY HEAVY RAIN OVER SOUTHEAST BRUNSWICK COUNTY... AT 115 PM EDT...AN ISOLATED STRONG THUNDERSTORM WAS PRODUCING TORRENTIAL RAINFALL FROM BOILING SPRING LAKES TO THE NORTHWEST SIDE OF SOUTHPORT. SOME LOCATIONS NEAR BOILING SPRING LAKES HAVE RECEIVED AN ESTIMATED 2 TO 3 INCHES OF RAINFALL IN THE PAST HOUR. THIS STORM WILL CONTINUE TO MEANDER OVER THE SAME AREAS THROUGH 2 PM. THE HEAVIEST RAINS WILL FALL ALONG HIGHWAY 211 NORTH AND WEST OF SOUTHPORT...CAUSING PONDING OF WATER ON ROADWAYS. OTHER ROADWAYS WILL CONTINUE TO BE AFFECTED...INCLUDING HIGHWAYS 87 AND 133. RAS
Special weather statement, Jun 24, 3:05 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 305 PM EDT SUN JUN 24 2007 NCZ096-097-242000- BLADEN-PENDER- 305 PM EDT SUN JUN 24 2007 AT 300 PM EDT...STRONG THUNDERSTORMS WERE...BETWEEN LONG CREEK...POINT CASWELL AND ROWAN MAINLY OVER PENDER COUNTY INTO FAR EASTERN BLADEN COUNTY...MOVING VERY SLOWLY SOUTHEAST NEAR 5 MPH THESE THUNDERSTORMS WERE SPREADING ACROSS PENDER COUNNTY AND WILL INCREASE ACROSS PORTIONS OF BLADEN COUNTY. THESE THUNDERSTORMS WERE PRODUCING VERY HEAVY RAIN AND HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. COMMUNITIES IN THE PATH OF THESE STORMS ARE ASHTON...BURGAW... CURRIE...LONG CREEK...MALPASS CORNER...MONTAGUE...POINT CASWELL... ROOKS...ROWAN...THE BOROUGH...WARDS CORNER AND ATKINSON. && STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WEATHER.GOV/ILM. RGZ
Special weather statement, Jun 24, 3:11 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 311 PM EDT SUN JUN 24 2007 NCZ099-100-SCZ034-242015- COLUMBUS-BRUNSWICK-HORRY- 314 PM EDT SUN JUN 24 2007 ...STRONG THUNDERSTORM WITH FREQUENT CLOUD TO GROUND LIGHTNING WILL AFFECT PORTIONS OF HORRY BRUNSWICK AND COLUMBUS COUNTIES THROUGH 415 PM EDT... AT 313 PM EDT...A STRONG THUNDERSTORM WAS DRIFTING WEST FROM GRISSETTOWN AND LONGWOOD AND WILL MOVE INTO SOUTHERN COLUMBUS COUNTY SOUTHWEST OF PIREWAY AND HORRY COUNTY FROM LONGS TO NORTH MYRTLE BEACH. THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...WINDS UP TO 50 MPH AND FREQUENT DANGEROUS LIGHTNING. IN ADDITION...GIVEN THE SLOW MOVEMENT OF THIS THUNDERSTORM MINOR FLOODING IS POSSIBLE ACROSS POOR DRAINAGE AREAS. STAY INDOORS UNTIL THIS STORM MOVES OUT OF THE AREA. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES. SRP
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.